MAUDE Adverse Event Report: ZOLL CIRCULATION INC ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION INC ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has received the icy catheter for investigation.A follow-up report will be submitted when the investigation has been completed.
 
Event or Problem Description
At noon on (b)(6),2022 ivtm therapy was started with the target temperature set at 36 degrees.The patient had body temperature of 38 degrees.The icy catheter (lot #162644) was smoothly inserted in the right femoral vein on the first attempt.At 18:00, no decrease in saline in the saline bag was observed.At around 20:00, the saline in the saline bag had decreased by about 10 ml, but the customer thought it was due to the expansion of the air in the saline bag and ivtm therapy was continued.At midnight on (b)(6) 2022, during the maintenance phase, the customer observed that there was only 50ml of saline left in the saline bag and backflow of blood in the start-up kit (suk) was observed.The thermogard xp ivtm system did not generate an air trap warning alarm.The customer judged the issue was due to a balloon leak.About 200ml of saline infusion was suspected and ivtm therapy was discontinued because the temperature was maintained.The suk was checked for leaks but none were found.The dwell time was approximately 36 hours.On the morning of (b)(6) 2022, the catheter was removed.It was not removed at midnight because doctor was not there.No device malfunction was reported for the console and it is ready for use.No consequences or impact to patient.
 
Additional Manufacturer Narrative
The reported complaint of a leak on the icy catheter (lot #162644) was confirmed during functional testing.A bonding leak was observed at the proximal end of the distal balloon during the functional pressure leak test.The probable root cause was a latent defect at the bond.Upon visual inspection, no physical damage was observed.Dried blood residue was observed in the catheter balloons.During functional testing, all lumens and infusion ports were flushed without resistance.The catheter was connected to a pressurized inflation device.Upon pressurizing the catheter up to 100 psi, a bond leak was observed at the proximal end of the distal balloon: thus, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the icy catheter with lot number 162644.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key14501670
Report Number3010617000-2022-00494
Device Sequence Number5202619
Product Code NCX
UDI-Device Identifier00849111075527
UDI-Public00849111075527
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0782-03
Device Lot Number162644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown